MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/15; COVERED CORONARY STENT
Model Number 434889
Medical Device Problem Codes Device Slipped (1584); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type i perforation in a severely calcified proximal om lesion.A complex high risk pci was performed and post stent angiography demonstrated a proximal lcx and proximal om1 intramural hematoma and perforation in the proximal lcx.A 3.5/15 pk papyrus covered stent was inserted, but the stent dislodged from its original position on the delivery balloon when it was unable to cross lesion.It was removed from the patient and a new 2.5/15 pk papyrus covered stent was deployed to the proximal om1 perforation.
 
Additional Manufacturer Narrative
Correction device code a051204: dev.Slipped, was reported in error.The correct device code a150204: failr to advance, is reported now.The affected pk papyrus stent system was returned to biotronik and subjected to a technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, hemodynamic procedure report, cardiac diagnostic & pci report, discharge summary, operative report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation showed that the stent is displaced on the balloon by about 2 mm in distal direction.Stent imprints on the exposed balloon surface indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The balloon is well folded and shows no signs of inflation.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference (b)(4).The affected pk papyrus stent system was returned to biotronik and subjected to a technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, hemodynamic procedure report, cardiac diagnostic & pci report, discharge summary, operative report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.The technical investigation showed that the stent is displaced on the balloon by about 2 mm in distal direction.Stent imprints on the exposed balloon surface indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The balloon is well folded and shows no signs of inflation.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted investigation, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.5/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19051362
Report Number1028232-2024-01897
Device Sequence Number7355212
Product Code NIV
UDI-Device Identifier07640130447172
UDI-Public(01)07640130447172(17)2407
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model Number434889
Device Catalogue Number434889
Device Lot Number05226642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/08/2024
10/28/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/09/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale